It is possible to go through withdrawal when stopping doxepin. For this reason, it is better to gradually reduce the medication before stopping completely; it can help reduce doxepin withdrawal symptoms and discomfort.
How Long Do Doxepin Withdrawal Symptoms Last?
It can take up to three weeks for the withdrawal symptoms from doxepin to wear off completely.
The symptoms of withdrawal from doxepin can include headache, nausea, and generally flu-like discomfort. The best way to avoid these symptoms is to gradually stop taking the medication.
Due to doxepin’s prolonged half-life, withdraw symptoms are typically not observed after suddenly stopping this medication. Though gradually stopping the medication can lessen or even eliminate withdrawal from this drug.
Someone experiencing withdrawal from doxepin should treat the symptoms. For example, take over-the-counter (OTC) pain medication for head and body aches.